antibiotics

Kelsey - posted on 03/07/2009 ( 4 moms have responded )

13

3

1

i have been given antibiotics for swollen nipples from pumping. i hate medicine and am scared it will hurt my daughter through breast feeding. please let me know if you know details on the affects on babies through breast milk. the doc told me it is a type used on primies so it isnt bad but when i picked it up the lady told me it can cause me yeast infections so i dont know who to listen to.

MOST HELPFUL POSTS

Vidya - posted on 12/10/2013

1

0

0

My little one also have green stools and im taking antibiotics. Could you advice what could be done I'm worried for my baby

Lori - posted on 12/10/2013

1,530

9

640

Vidya - I wouldn't worry about it if the only thing different about your baby is green stool. antibiotics are generally considered safe during breastfeeding. Once you're done with the course of antibiotics it's generally a good idea to take some probiotics. You can find those with the vitamins, or just eat some yogurt. Taking antibiotics doesn't' mean you will develop a yeast infection, but it does increase your chances some.

4 Comments

View replies by

Carrie - posted on 03/07/2009

307

58

63

Do they think that the swelling is due to an infection?  If not, it seems like you might not need the antibiotic.  I am not a doctor, so do what you're comfortable with, that's just my first thought.



If your doc said that it's okay it probably is, but you can double check here. http://www.kellymom.com/health/meds/med-...



Also, all antibiotics can cause yeast infections, including thrush so it's something to watch for.  You can take probiotics with it to help avoid the yeast.  (available at the pharmacy without a prescription)



Be prepared that you might see some green poo when you take it - I had to take antibiotics for a bladder infection and it made my little one have a lot of green stools.

Jaime - posted on 03/07/2009

68

5

14

A lot of antibiotics are ok during breatsfeeding. I would look it up on the internet and find out more info on the specific drug. Antibiotics kill both good and bad bacteria, so yes you are at a higher risk for yeast infections, including thrush which you can pass on to the baby. You can either take a probiotic and/or eat yogurt to help counter act that.



You also may want to evaluate your pumping supplies and how you are pumping. You really should have too much discomfort if any from pumping (I always did a little when I was pumping a lot. Make sure you have big enough breast shields. You may think you have the right size, but youreally don't. Try the next size up or try these sheilds: www.pumpinpal.com. Use some olive oil to lubricate the skin next to the shield. It is ok if it gets in the breastmilk. Make sure you don't have the motor up too high. I always pumped just fine at the lowest speed. Of course if possible to just breastfeed for a few days to let your nipples heal can help too.



 

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms